Alert archive / Georgia / Tornado Warnings in 1996
Tornado Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 6, 1996, 1:54 PM EST for Turner County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 6, 1996, 1:54 PM EST (18:54 UTC)
- Expired
- Mar 6, 1996, 2:30 PM EST
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Turner County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 1:54 PM EST | Thunderstorm Wind | Ashburn, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 061857 TORTLH GAC287-061930- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 154 PM EST WED MAR 6 1996 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 230 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL GEORGIA ...TURNER COUNTY AT 153 PM EST PUBLIC REPORTED A POSSIBLE TORNADO IN ASHBURN AREA OF TURNER COUNTY GEORGIA MOVING EAST AT 40 MPH. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS UNDER STURDY FURNITURE IN AN INTERIOR ROOM ON THE LOWEST FLOOR. USE PILLOWS TO COVER YOUR BODY. AVOID WINDOWS. A MOBILE HOME IS NOT A SAFE REFUGE FROM A TORNADO. MOVE TO A MORE SUBSTANTIAL BUILDING. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 6, 10:19 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 6, 10:19 AM EST, 3 hours 35 minutes before
ALZ065>069-FLZ007>019-026>029-034-061715- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1015 AM EST WED MAR 6 1996 CRNT FCST PKG LOOKS FINE...EXCEPT POPS FOR BIG BEND FOR THIS AFTN SEE:M A LTL HIGH SINCE MOST ACTIVITY APPEARS TO BE WELL TO NORTH AND WEST...AND NOT MUCH DVLPMNT ACRS FL AS ENERGY MOVES NE.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 10:58 AM EST | Tornado Warning | TAE | Worth | 32 min |
| Mar 6, 11:06 AM EST | Tornado Warning | TAE | Turner | 39 min |
| Mar 6, 1:30 PM EST | Severe Thunderstorm Warning | TAE | Turner | 30 min |
| Mar 6, 2:09 PM EST | Severe Thunderstorm Warning | TAE | Irwin | 51 min |
| Mar 6, 2:27 PM EST | Severe Thunderstorm Warning | TAE | Ben Hill | 33 min |
| Mar 6, 2:27 PM EST | Severe Thunderstorm Warning | TAE | Tift, Worth | 33 min |
| Mar 6, 2:46 PM EST | Severe Thunderstorm Warning | TAE | Turner | 29 min |
| Mar 6, 3:00 PM EST | Severe Thunderstorm Warning | TAE | Irwin | 30 min |
| Mar 6, 3:53 PM EST | Severe Thunderstorm Warning | TAE | Berrien | 37 min |
| Mar 6, 4:56 PM EST | Tornado Warning | TAE | Seminole | 34 min |
| Mar 6, 5:15 PM EST | Severe Thunderstorm Warning | TAE | Dougherty | 30 min |
| Mar 6, 5:43 PM EST | Severe Thunderstorm Warning | TAE | Dougherty, Worth | 47 min |
| Mar 6, 6:10 PM EST | Severe Thunderstorm Warning | TAE | Colquitt, Thomas | 50 min |
| Mar 6, 6:49 PM EST | Tornado Warning | TAE | Grady | 26 min |
| Mar 6, 6:54 PM EST | Tornado Warning | TAE | Decatur | 36 min |
Nearby
Tornado Warnings in Georgia, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.